Florida, 2015Damaging Winds in Florida, June 19, 2015
June 19, 2015 · NWS JAX · 6 events in 2 counties and zones
South to southwest steering flow focused the sea breeze merger toward the I-95 corridor in the late afternoon and early evening where several downbursts occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
South to southwest steering flow focused the sea breeze merger toward the I-95 corridor in the late afternoon and early evening where several downbursts occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 1:18 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 1:18 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT FRI JUN 19 2015
...THE HEAT CONTINUES WITH SCATTERED AFTERNOON STORMS...
.SHORT TERM /THROUGH SATURDAY NIGHT/...
INITIAL SHOWERS/TSTMS ARE DEVELOPING ALONG THE GULF SEABREEZE IN
GILCHRIST/MARION COUNTIES...WITH THE FIRST COUPLE OF SHOWERS ALONG
THE ATLANTIC SEABREEZE SOUTH OF JAX. ACTIVITY WILL INCREASE IN THE
NEXT HOUR OR SO...MAXIMIZING LATE THIS AFTN AS THE TWO BOUNDARIES
COLLIDE BETWEEN THE I-95 AND I-75 CORRIDORS. WILL USE MID/HIGH END
SCATTERED POPS. WITH RATHER STEEP LAPSE RATES...A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. THE HEAT REMAINS
THE MAIN STORY...AS TEMPERATURES RISE INTO THE MID/UPPER 90S WITH
HEAT INDICES JUST SHY OF THE 108 HEAT ADVISORY CRITERIA. RESIDUAL
SHWRS/TSTMS EARLY THIS EVENING WILL DISSIPATE SHORTLY AFTER SUNSET
WITH MOSTLY CLEAR SKIES OVERNIGHT. LOW TEMPERATURES TNGT WILL
RANGE FROM THE LOWER/MID 70S INLAND TO THE UPPER 70S COAST.
SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL MOVE ACROSS
THE OHIO VALLEY INTO THE MID ATLANTIC REGION...FLATTENING THE
DEEP LAYER RIDGE ACROSS THE SOUTHEAST CONUS. MOISTURE WILL
CONTINUE TO INCREASE...AND WITH THE INTERACTION OF THE ATLANTIC
AND GULF SEABREEZES...EXPECT ANOTHER ROUND OF SCATTERED TSTMS
SATURDAY AFTN. THINK THE GREATEST COVERAGE WILL RESIDE ACROSS
NORTHEAST FLORIDA BETWEEN I-75 AND I-95...WITH HIGH END SCATTERED
COVERAGE. ANOTHER HOT DAY IN STORE...WITH HIGHS ONCE AGAIN IN THE
MID TO UPPER 90S INLAND AND NEAR 90 COAST. HEAT INDEX VALUES WILL
APPROACH ADVISORY CRITERIA ACROSS SOME AREAS...BUT COVERAGE AND
DURATION NOT SUFFICIENT FOR A HEAT ADVISORY. ANOTHER WARM AND
HUMID NIGHT EXPECTED SATURDAY NIGHT.
.LONG TERM /SUNDAY THROUGH FRIDAY/...
UPPER RIDGE DOMINATES THE SOUTHEASTERN U.S. THROUGH THE LONG-TERM
PERIOD. AT THE SURFACE...HIGH PRESSURE RIDGE IS CENTERED SOUTH OF OUR
FORECAST AREA...WITH S TO SW FLOW OVER SRN GA/NRN FL...AND A WEAK
SURFACE TROUGH OVER SRN GA. FAIRLY MOIST UNSTABLE AIRMASS WILL REMAIN
IN PLACE...SUPPORTING SCATTERED AFTERNOON/EVENING SHOWERS/T-STORMS
EACH DAY. WILL MAINTAIN CURRENT FORECAST OF CHANCE POPS EACH DAY.
CONTINUED ABOVE NORMAL TEMPS DAILY HIGH TEMPS MID-UPR 90S WELL
INLAND...AROUND 90 COAST...LOW TEMPS LOWER-MID 70S WELL
INLAND...UPR 70S COAST. HEAT INDEX VALUES WILL BE 100-105 EACH
AFTERNOON.
&&
.AVIATION...
VFR WILL PREVAIL FOR THE NEXT 24 HOURS, WILL USE VCTS THIS AFTN IN
SCATTERED TSTMS FOR ALL SITES EXCEPT SSI.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS WILL PREVAIL INTO THE MIDDLE OF NEXT
WEEK. WIND SPEEDS AND SEAS WILL GENERALLY REMAIN UNDER CAUTION
CRITERIA...WITH SOME POSSIBILITY AT CAUTION LEVEL WINDS FOR THE
MIDDLE OF NEXT WEEK.
RIP CURRENTS: LOW RISK THROUGH SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 97 73 98 / 20 20 10 20
SSI 77 91 79 91 / 10 20 10 10
JAX 74 96 74 97 / 30 30 20 20
SGJ 75 89 75 91 / 20 30 30 20
GNV 73 96 72 97 / 30 30 10 20
OCF 74 95 73 96 / 30 30 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/WOLF
Hazardous weather outlook, Jun 19, 1:57 AM EST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 AM EDT FRI JUN 19 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-201000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
257 AM EDT FRI JUN 19 2015
...WIDESPREAD HEAT INDICES AROUND 105 DEGREES EACH AFTERNOON...
...ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
HOT TEMPERATURES INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON
WILL PRODUCE WIDESPREAD HEAT INDICES AROUND 105 DEGREES AREA-WIDE.
USE EXTRA CAUTION WHEN OUTDOORS IN THE HEAT.
SCATTERED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE MAINLY
ACROSS NORTHEAST FLORIDA WITH THE BEST CHANCES ALONG THE ST JOHNS
RIVER BASIN FROM JACKSONVILLE SOUTHWARD...ISOLATED STORMS ARE
EXPECTED ELSEWHERE. STORM MOTION WILL GENERALLY BE TOWARDS THE
NORTH AND NORTHEAST AT 10 MPH OR LESS...AND A FEW STORMS MAY
BECOME STRONG WITH GUSTY WINDS UP TO 50 MPH ALONG WITH HAIL AND
FREQUENT LIGHTNING. SLOWER MOVING STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HEAT INDEX VALUES NEAR 105 DEGREES EACH AFTERNOON.
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
FOR THEIR LOCATIONS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 19, 10:20 AM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 1 SSW RAINBOW LAKES EST 29.13N 82.46W
06/18/2015 MARION FL 911 CALL CENTER
TREE AND POWERLINE BLOWN DOWN ON SW 57TH STREET. TIME
ESTIMATED BY RADAR.
&&
WALSHLocal storm report, Jun 19, 10:23 AM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1123 AM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 7 SSW SANTOS 29.02N 82.14W
06/18/2015 MARION FL 911 CALL CENTER
TREES DOWN EAST OF THE DON GARLITS MUSEUM. TIME ESTIMATED
BY RADAR.
&&
WALSHLocal storm report, Jun 19, 10:29 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1129 AM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 9 SW SANTOS 29.00N 82.19W
06/18/2015 MARION FL 911 CALL CENTER
MULTIPLE TREES DOWN IN MARION OAKS. TIME ESTIMATED BY
RADAR.
&&
WALSHSpecial weather statement, Jun 19, 1:22 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT FRI JUN 19 2015
FLZ040-191845-
MARION FL-
222 PM EDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
245 PM EDT...
AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF RAINBOW LAKES ESTATES...MOVING EAST AT 10 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
OCALA...OCALA AIRPORT AND ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2903 8242 2903 8244 2921 8244 2918 8215
2896 8223
TIME...MOT...LOC 1821Z 282DEG 11KT 2906 8238
ZIBURASpecial weather statement, Jun 19, 2:52 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT FRI JUN 19 2015
FLZ033-192015-
ST. JOHNS FL-
352 PM EDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. JOHNS COUNTY
UNTIL 415 PM EDT...
AT 352 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOUTH PONTE VEDRA...OR 7 MILES NORTHWEST OF SAINT AUGUSTINE. THIS
STORM WAS NEARLY STATIONARY.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GUANA RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2997 8133 2996 8133 2993 8142 3004 8146
3008 8135 3000 8133 3002 8135 3005 8137
3004 8137 2999 8134 2999 8133 2998 8133
2996 8132
TIME...MOT...LOC 1952Z 254DEG 2KT 2998 8139
ZIBURASpecial weather statement, Jun 19, 3:19 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT FRI JUN 19 2015
FLZ024-025-192100-
INLAND DUVAL FL-INLAND NASSAU FL-
419 PM EDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DUVAL AND
SOUTHWESTERN NASSAU COUNTIES UNTIL 500 PM EDT...
AT 419 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CISCO GARDENS...OR 11 MILES WEST OF JACKSONVILLE. THIS STORM WAS
NEARLY STATIONARY.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...CISCO GARDENS...BRYCEVILLE...BALDWIN AND WHITEHOUSE
AIR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3032 8172 3025 8195 3042 8201 3048 8179
TIME...MOT...LOC 2019Z 161DEG 2KT 3036 8185
PETERSON
Thunderstorm Wind, Duval
- When
- June 19, 3:20 PM EST
- Where
- Duval County, 2.83 mi SSE of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -81.660
A fallen tree blocked the intersection of Lasalle Street and Palm Avenue in San Marco. The time of damage was based on radar.
Thunderstorm Wind, Duval
- When
- June 19, 3:20 PM EST
- Where
- Duval County, 3.01 mi SSE of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -81.650
A large tree was blown down on Hendricks Avenue.
Thunderstorm Wind, Duval
- When
- June 19, 4:00 PM EST
- Where
- Duval County, 1.51 mi SSE of Loretto
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 30.150, -81.590
A large tree was blown down in the 7400 block of San Jose Blvd. The cost of damage was estimated.
Thunderstorm Wind, Duval
- When
- June 19, 4:00 PM EST
- Where
- Duval County, 1.38 mi N of Duval
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.500, -81.620
A wind gust of 60-70 mph was estimated at 121 Zachary Drive North. A large palm tree was blown down.
Thunderstorm Wind, Flagler
- When
- June 19, 5:45 PM EST
- Where
- Flagler County, 2.51 mi NNE of Daytona North
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.482, -81.380
Large trees were blown down.
Thunderstorm Wind, Flagler
- When
- June 19, 6:00 PM EST
- Where
- Flagler County, 0.79 mi W of Daytona North
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.450, -81.413
Power lines were blown down in Daytona North at Avacado Blvd and Ironwood Avenune.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583088, 583092, 583086, 583093, 583090, 583091.